Alprazolam (Xanax)

Discussion in 'Dr. Stephen Nagler (Archived Answers)' started by Bart, Sep 30, 2014.

  1. Dr. Nagler is not accepting new questions.
    Dismiss Notice
tinnitus forum
    1. Bart

      Bart Member

      Tinnitus Since:
      Hello Dr. Nagler,

      I have a bad spike after loud noise exposure and have been taking 0.5mg Alprazolam in the evening to get some good nights sleep, I have been taking this for over almost a week and will be taking it for the next 9 days also as I am currently on corticosteroids.

      Now my question is : do i need to taper it down after 2 weeks of daily use (0.5mg/day) and am I at a risk of increasing my T for using this drug as I read it can be ototoxic ?

    2. Dr. Nagler

      Dr. Nagler Member

      Atlanta, Georgia USA
      Tinnitus Since:
      Alprazolam is not ototoxic.

      Moreover, the incidence of alprazolam-induced tinnitus is even lower than the incidence of placebo-induced tinnitus!

      Regarding tapering after two weeks of alprazolam 0.5 mg daily, some docs say it's not necessary while others would advise a taper even for such a low dose over such a brief period of time. My suggestion would be for you to contact the physician who prescribed the drug for you and follow his or her suggestions in that regard.

      Dr. Stephen Nagler

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.